Differential and Integral Equations

Stable transition layers in a balanced bistable equation

Kimie Nakashima

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper is concerned with the existence of steady-state solutions for $$ \left\{ \begin{array}{ll} u_t = \epsilon^2 u_{xx} - (u-a(x))(u-b(x))(u-c(x))\quad & \mbox{in}~(0,1)\times(0,\infty),\\ u_x(0,t) = u_x(1,t) = 0\quad & \mbox{in}~(0,\infty). \end{array} \right. $$ Here $a, b$ and $c$ are $C^2$-functions satisfying $b = (a+c)/2$ and $c > a$. By using upper and lower solutions it is proved that there exist stable steady states with transition layers near any points where $c(x)-a(x)$ has its local minimum.

Article information

Source
Differential Integral Equations Volume 13, Number 7-9 (2000), 1025-1038.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356061208

Mathematical Reviews number (MathSciNet)
MR1775244

Zentralblatt MATH identifier
0981.34011

Subjects
Primary: 34E15: Singular perturbations, general theory
Secondary: 34B15: Nonlinear boundary value problems 35B25: Singular perturbations 35B40: Asymptotic behavior of solutions 35J60: Nonlinear elliptic equations 35K57: Reaction-diffusion equations

Citation

Nakashima, Kimie. Stable transition layers in a balanced bistable equation. Differential Integral Equations 13 (2000), no. 7-9, 1025--1038. https://projecteuclid.org/euclid.die/1356061208.


Export citation